Alert archive / South Carolina / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 47, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jul 3, 2013, 12:20 PM EDT for Dillon County, Marion County, Marlboro County, South Carolina. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2013, 12:20 PM EDT (16:20 UTC)
- Expired
- Jul 3, 2013, 1:00 PM EDT
- In force
- 40 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
Counties Dillon County, SC, Marion County, SC, Marlboro County, SC
The radar
The Wilmington radar (KLTX), 104 km from the middle of the area, began a volume at 16:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 4.3 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2442 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 499 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 11:11 AM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jul 3, 11:11 AM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
1111 AM EDT WED JUL 3 2013
.SYNOPSIS...
SHOWERS AND A FEW THUNDERSTORMS WILL PREVAIL TODAY...BUT CONDITIONS
WILL SLOWLY DRY OUT THE NEXT COUPLE OF DAYS AS HIGH PRESSURE SLOWLY
BUILDS FROM THE WESTERN ATLANTIC. TYPICAL MID-SUMMERTIME WEATHER
WILL DEVELOP BY FRIDAY AND THROUGH THE REMAINDER OF THE FORECAST
PERIOD AS THE BERMUDA HIGH BECOMES ANCHORED OVER THE AREA.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 11 AM WEDNESDAY...FLOOD WATCH CONTINUES TODAY FOR MOST OF
THE FORECAST ZONES ASIDE FROM A FEW OF OUR NE COASTAL LOCATIONS.
HEAVY RAINFALL WITH ADDITIONAL 2-3 INCHES CERTAINLY A POSSIBILITY
OVER OUR INTERIOR...ESPECIALLY ALONG A WILLIAMSBURG TO FLORENCE TO
DARLINGTON TO MARLBORO COUNTY LINE. BUILDING BERMUDA HIGH PRESSURE
APPEARS TO BE TAKING ITS TOLL ON CELLS OVER THE EASTERN ZONES
WHERE CELL TOPS ARE LOWER AND RAINFALL RATES SMALLER.
A STORM SURVEY CREW IS PRESENTLY ASSESSING DAMAGE FROM A POSSIBLE
TORNADO LAST NIGHT A FEW MILES EAST OF QUINBY WHERE SEVERAL
INJURIES OCCURRED AND DAMAGE TO MOBILE HOMES. ONCE THE SURVEY TEAM
WRAPS THIS UP...A PUBLIC INFORMATION STATEMENT WILL BE RELEASED
LATER TODAY DETAILING THE INCIDENT.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 300 AM WEDNESDAY...MODEL GUIDANCE REMAINS CONSISTENT ON THE MID LEVEL
RIDGE SLOWLY BUILDING WEST WITH THE ATMOSPHERIC RIVER MOVING WEST IN
TANDEM. THE DELIBERATE DRYING TREND WILL CONTINUE BUT POPS CANNOT BE
COMPLETELY REMOVED FROM THE FORECAST ESPECIALLY ACROSS WESTERN
ZONES. RESIDUAL MOISTURE FROM PROLIFIC RECENT RAINS WILL ASSIST
IN KEEPING AT LEAST A MENTION AS WELL. TEMPERATURE FORECAST IS
CONSISTENT AS WELL WITH READINGS HOVERING WITHIN A COUPLE OF
DEGREES OF CLIMATOLOGY.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 300 AM WEDNESDAY...MID LEVEL PATTERN WILL SLOWLY SHIFT FROM HIGHER
AMPLITUDE TO A BASIC EAST/WEST ZONAL PATTERN THROUGH THE PERIOD. AT
THE SURFACE FOR OUR AREA...BERMUDA HIGH PRESSURE WILL BE THE
DOMINANT FEATURE. POPS ARA ONLY IN THE FORECAST FOR SATURDAY AS THE
SLOWLY BUILDING HEIGHTS DAMPEN VALUES FROM SUNDAY ONWARD. I WOULD
NOT BE SURPRISED TO SEE THERMAL PROFILES BOUNCE BACK AND FORTH
SLIGHTLY TO ALLOW AT LEAST SOME ISOLATED CONVECTION BUT CERTAINLY
THE OVERALL THEME OF WARM AND DRY CONDITIONS REMAINS INTACT.
TEMPERATURE TRENDS REMAIN VIRTUALLY UNCHANGED WITH READINGS SLIGHTLY
ABOVE CLIMATOLOGY.
&&
.AVIATION /15Z WEDNESDAY THROUGH SUNDAY/...
AS OF 12Z...RADAR IMAGERY SHOWS HEAVIEST SHOWERS SW-NW
KFLO/KLBT WITH LIGHT SHOWERS MOVING ONSHORE NEAR KMYR. IFR/LIFR
CIGS ARE OCCURRING AT KFLO/KLBT WITH MVFR CIGS AT THE COASTAL
TERMINALS. SATELLITE LOOPS DEFINITELY SHOWS DRIER AIR IN THE
MID/UPPER LEVELS MOVING IN FROM THE EAST AS THE BERMUDA HIGH
BUILDS WESTWARD.
IFR/LIFR CIGS WILL LIFT TO MVFR AROUND 13Z AT KFLO/KLBT. MVFR CIGS
WILL THEN BE LIKELY AT KFLO/KLBT THROUGH THE REMAINDER OF THE
MORNING/EARLY AFTERNOON. COASTAL TERMINALS WILL HAVE MVFR CIGS THIS
MORNING...WITH CIGS BECOMING VFR MID-LATE MORNING. BEST CHANCE OF
TEMPO -SHRA WILL BE AT KCRE/KMYR EARLY THIS MORNING...WITH VCSH THE
REMAINDER OF THE MORNING/AFTERNOON. MID MORNING INTO EARLY AFTERNOON
THE BEST CHANCE OF SHRA/VCTS WILL BE AT KFLO/KLBT. VSBYS WILL MOST
LIKELY BE REDUCED TO MVFR LEVELS IN PRECIPITATION...BUT BRIEF IFR
COULD OCCUR WITH ANY HEAVY SHOWER. VFR SHOULD THEN DEVELOP AT
KFLO/KLBT BY MID AFTERNOON WITH CONVECTION DYING DOWN.
EXPECT STRATUS TO BECOME LIKELY AT ALL TERMINALS AFTER MIDNIGHT.
COASTAL TERMINALS SHOULD REMAIN IN THE MVFR LEVEL WITH LIFR/IFR AT
KFLO/KLBT.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 630 AM WEDNESDAY...BERMUDA HIGH WILL MAINTAIN A FAIRLY
STEADY SOUTHEASTERLY FLOW IN THE 10 TO 15 KT RANGE OVER THE LOCAL
WATERS THROUGH THE NEAR TERM...WITH SEAS RANGING FROM 3 TO 5 FT.
SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 300 AM WEDNESDAY...A VERY CONSISTENT SOUTHEASTERLY FLOW WILL
PREVAIL THROUGH THE PERIOD AS BERMUDA HIGH PRESSURE IS THE MAIN
FOCUS. WAVEWATCH SIGNIFICANT SEAS ARE CONSISTENT AS WELL WITH 2-4
FEET.
LONG TERM /SATURDAY THROUGH SUNDAY/...
AS OF 300 AM WEDNESDAY...EXPECT A GENERAL SOUTHEASTERLY FLOW TO CONTINUE
THROUGH THE PERIOD. THERE WILL BE A SLIGHT ACCELERATION EACH EACH
AFTERNOON WITH THE SEA BREEZE. WIND SPEEDS WILL BE TYPICAL OF
SUMMER...10-15 KNOTS WITH A PREFERENCE FOR THE HIGHER END EACH
AFTERNOON. WAVEWATCH SEAS ARE TYPICAL WITH 2-4 FEET WITH MOSTLY
SHORTER PERIOD WIND WAVES.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR SCZ017-023-024-032-
033-039-053>056.
NC...FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR NCZ087-096-099.
MARINE...NONE.
&&
NEAR TERM...REK/8
SHORT TERM...SHK
LONG TERM...SHK
AVIATION...MRRHazardous weather outlook, Jul 3, 4:26 AM EDT, 7 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 426 AM EDT WED JUL 3 2013 NCZ087-096-099-SCZ017-023-024-032-033-039-053-055-040830- ROBESON-BLADEN-COLUMBUS-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN- 426 AM EDT WED JUL 3 2013 ...FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-040830- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 426 AM EDT WED JUL 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ106-108-110-040830- COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK- 426 AM EDT WED JUL 3 2013 ...MODERATE RISK OF RIP CURRENTS IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK OF RIP CURRENTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ054-056-040830- COASTAL HORRY-COASTAL GEORGETOWN- 426 AM EDT WED JUL 3 2013 ...FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON... ...MODERATE RISK OF RIP CURRENTS IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. MODERATE RISK OF RIP CURRENTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ105-107-109-040830- INLAND PENDER-INLAND NEW HANOVER-INLAND BRUNSWICK- 426 AM EDT WED JUL 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 8:30 PM EDT | Special Weather Statement | ILM | Dillon | 60 min |
| Jul 3, 6:36 AM EDT | Areal Flood Advisory | ILM | Darlington, Florence | 114 min |
| Jul 3, 8:15 AM EDT | Areal Flood Advisory | ILM | Horry | 90 min |
| Jul 3, 9:43 AM EDT | Areal Flood Advisory | ILM | Horry | 2 hr |
| Jul 3, 9:55 AM EDT | Areal Flood Advisory | ILM | Williamsburg | 110 min |
| Jul 3, 11:19 AM EDT | Areal Flood Warning | ILM | Florence, Williamsburg | 3 hr |
| Jul 3, 11:53 AM EDT | Areal Flood Warning | ILM | Dillon, Florence, Marion, Williamsburg | 3 hr |
| Jul 3, 1:12 PM EDT | Special Weather Statement | ILM | Dillon | 48 min |
| Jul 3, 2:19 PM EDT | Special Weather Statement | ILM | Florence | 56 min |
| Jul 3, 2:33 PM EDT | Areal Flood Advisory | ILM | Williamsburg | 117 min |
| Jul 3, 2:44 PM EDT | Severe Thunderstorm Warning | ILM | Florence, Marion | 61 min |
| Jul 3, 3:32 PM EDT | Areal Flood Warning | ILM | Florence, Marion, Williamsburg | 3 hr |
| Jul 3, 6:32 PM EDT | Areal Flood Warning | ILM | Horry, Marion | 3 hr |
| Jul 3, 7:22 PM EDT | Areal Flood Advisory | ILM | Williamsburg | 113 min |
| Jul 3, 7:51 PM EDT | Areal Flood Warning | ILM | Florence | 3 hr |
| Jul 3, 9:38 AM EDT | River Flood Warning | ILM | Pender | 9 days |
| Jul 3, 11:12 AM EDT | Areal Flood Advisory | ILM | Brunswick, Pender | 2 hr |
| Jul 3, 11:33 AM EDT | Areal Flood Warning | ILM | Brunswick, Pender | 3 hr |
| Jul 3, 12:33 PM EDT | Severe Thunderstorm Warning | ILM | Robeson | 57 min |
| Jul 3, 5:03 PM EDT | Rip Current Statement | ILM | Brunswick | 3 hr |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.